How do you know if supplements and/or medications are giving you IBS?

Although I try and steer my clients away from supplements and to encourage them to have real food instead, sometimes, you can’t avoid them. When it comes to medications, they come with a multitude of side effects without thinking about the FODMAPs present, so do your own research and check with your GP.


Fortunately, a lot of supplements today are made gluten free, dairy free, egg free etc etc. These manufacturers were quick to get on the ‘free of everything’ band wagon to make more money. Supplements can be made from whole foods, or they can be made synthetically, so it’s up to you to read the label. Always choose the most natural option where you can. Also think about if you really need a supplement or do you just need to increase a type of food in your diet?


Read the ingredients of any medications you are taking. For example, the mini pill has lactose in it. This is a small amount, but it can still cause gastrointestinal upset in someone who has severe lactose intolerance.



Other medications and supplements that can have FODMAPs include cough mixtures/syrups/lollies, chewing gum (for dry mouth), protein powders, pain medications, multi-vitamins, antacids and there are more. Have a look now in your cupboards if you can’t work out why you get some gut issues. It could be right in front of you.

2 views0 comments

Recent Posts

See All